MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DEVICE, HEMOSTASIS, VASCULAR

CORDIS US. CORP AVANTI; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to report #3004939290-2023-03388.A review of the manufacturing documentation associated with lot 18210422 presented no issues during the manufacturing process that can be related to the reported event.This device is reported to not be available for analysis and no device has been received at the time of this report.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f/7f mynxgrip vascular closure device (vcd) was used with 6f cordis avanti catheter sheath introducer (csi) and the patient developed a pseudoaneurysm.A thrombin injection was required.There was no other reported patient injury.The procedure was a diagnostic heart catheterization.There was no anticoagulation.The user is trained to the use of the mynx device.The femoral artery¿s suitability was verified on angiography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity and no presence of pvd / calcium in the vicinity of the puncture site.The target femoral site had not been previously closed with any closure prior to this procedure.There were no multiple sheath exchanges.A single stick was used for access.The devices will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6f/7f mynxgrip vascular closure device (vcd) was used with 6f cordis avanti catheter sheath introducer (csi) and the patient developed a pseudoaneurysm.A thrombin injection was required.There was no other reported patient injury.The procedure was a diagnostic heart catheterization.There was no anticoagulation.The user is trained to the use of the mynx device.The femoral artery¿s suitability was verified on angiography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.There was no vessel tortuosity and no presence of pvd/calcium in the vicinity of the puncture site.The target femoral site had not been previously closed with any closure prior to this procedure.There were no multiple sheath exchanges.A single stick was used for access.The devices will not be returned for evaluation.A pseudoaneurysm/bleeding event is a common procedural complication and is listed in the products¿ instructions for uses (ifus) as such.A pseudoaneurysm is a type of pulsating "bubble" on the artery due to a penetrating injury.As blood slowly oozes into the adipose tissue from a puncture hole that doesn¿t heal, the hematoma solidifies into a jelly-like consistency (which is clotted blood), and there can be persistent flow of blood from the artery into the hematoma cavity.This pouch or sac coming off the artery looks like an aneurysm.It is called a ¿pseudoaneurysm,¿ or ¿false aneurysm¿ because the lining of this sac is not made up of the normal layers of the artery wall but is rather just a fibrous lining that forms around the hematoma.Like any aneurysm, a pseudoaneurysm can rupture and cause bleeding, which can require prolonged manual compression, blood transfusion, or surgical intervention.There are several risk factors associated with bleeding complications, such as advanced age, high or low bmi, comorbidities, vessels that are small in size, vessels scarred from previous surgeries, and vessels with presence of calcium/pad that may cause the patient to be at a higher risk.Additionally, procedural-related factors include procedure type (interventional), puncture site (high sticks, low sticks, backwall sticks, side sticks and multiple sticks), anticoagulation therapy, gpiib/iiia therapy, and antithrombotic therapy.These events can develop due to any type of penetrating injury to the artery, including the initial puncture, insertion of the sheath introducer, or even the vascular closure device.Based on the information provided of the event, patient factors, vessel factors, and/or handling factors possibly contributed to the pseudoaneurysm reported.Without the return of the devices for analysis or procedural films, the reported customer complaint could not be confirmed, and no determination of possible product contributing factors could be made.Although not intended as a mitigation of risk, the information for safety within the ifu is provided in the product¿s labeling with the intent to make the user and patient aware of the risks.According to the mynxgrip ifu, ¿while maintaining fingertip compression on the skin, remove the advancer tube from the tissue tract.Continue to apply fingertip compression for up to 1 minute or as needed.If hemostasis is not achieved, apply additional compression as necessary.Apply a sterile dressing once hemostasis is achieved.It is recommended that the patient follow physician orders regarding patient ambulation and discharge.Refer to patient brochure for post-care instructions.¿ based on the information available for review, there is no indication that the reported events could be related to the design or manufacturing process of the units.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVANTI
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS US. CORP
14021 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17834230
Report Number9616099-2023-06599
Device Sequence Number14272509
Product Code MGB
UDI-Device Identifier10705032010382
UDI-Public(01)10705032010382(17)260430(10)18210422
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number504656X
Device Lot Number18210422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/14/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale